| Catalog Number |
4103101 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
High Blood Pressure/ Hypertension (1908); Hyperthermia (1909); Tachycardia (2095); Insufficient Information (4580)
| Date of Event |
01/09/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.4, h.6 and h.11 and corrected information in d.2b.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.Review of the dlog and aim images associated with this complaint did not indicate any issues throughout the procedure that could possibly affect the patient¿s condition.Review of the run shows numerous access alarms during the procedure (30 in total).Excessive pressure alarms can result in decreased collection efficiency as they cause the pumps to pause and the system to re-establish the interface.The most common source of access pressure alarms is when the inlet/return flow rate is set too high for the given patient access, or the patient access is not properly positioned.Ensuring the patient¿s access is appropriately sized, nothing is blocking the access, the inlet flow rate is not too high, and generally controlling access issues is important as this can greatly contribute to the success of a procedure.Another alarm raised was the ¿low-level reservoir sensor detected air¿ at 52 minutes into the procedure.One of the possible causes for this alarm is if the blood was foamy.Review of the procedure showed that the device performed as expected.The manufacturer of the disposable sterile solutions used in combination with this procedure are not known.For tbct solutions, the devices terumo bct manufactures in lakewood / littleton, co, vietnam, costa rica and harmac to collect, separate and store blood products are terminally sterilized to an sal of < 1.0 x 10-6.Additionally, a sterility assurance system has been designed and employed to ensure this sal will be achieved for every product manufactured.Therefore, it may be concluded bacterial contamination observed in collected blood products from terumo bct devices is most likely due to the inherit hazard of collecting blood as it relates to bacterial contamination.Root cause: review of the dlog and aim images associated with this complaint did not indicate any issues throughout the procedure that could possibly affect the patient¿s condition.Review of the run shows numerous access alarms during the procedure (30 in total).Excessive pressure alarms can result in decreased collection efficiency as they cause the pumps to pause and the system to re-establish the interface.The most common source of access pressure alarms is when the inlet/return flow rate is set too high for the given patient access, or the patient access is not properly positioned.Ensuring the patient¿s access is appropriately sized, nothing is blocking the access, the inlet flow rate is not too high, and generally controlling access issues is important as this can greatly contribute to the success of a procedure.Another alarm raised was the ¿low-level reservoir sensor detected air¿ at 52 minutes into the procedure.One of the possible causes for this alarm is if the blood was foamy.Review of the procedure showed that the device performed as expected, and the optia system is safe to use.In relation to the rising crp and elevated pct, a root cause cannot be definitively determined.The medication (g-csf) commonly used to mobilize stem cells from the bone marrow into the peripheral blood naturally increases systemic levels of pro-inflammatory mediators (like interleukin-6 and oncostatin m), which in turn causes the liver to produce more crp.This is a common and expected side effect of the mobilization process itself for many donors.While stem cell collection is generally safe, the preparatory procedures, such as administration of granulocyte colony-stimulating factor (g-csf) or central venous catheter (cvc) insertion, can trigger these markers.The symptoms reported (elevated pct, fever, chills, hypothermia, tachycardia) are also suggestive of a potential systemic inflammatory reaction and/or an infection/sepsis.Therefore it cannot be ruled out that an underlying infection was also present at the time of harvesting as an up-trending c-reactive protein (crp) accompanied by elevated procalcitonin (pct) during a stem cell harvest or the immediate post-harvest period suggests a potential systemic inflammatory reaction or underlying infection.Possible causes for an infection include, but are not limited to:complications associated with prolonged use of catheter access.Patients' underlying disease diagnosis (immunocompromised host) and/or the infection was endogenous and originated from the patient.Aseptic technique.
Event or Problem Description
The customer reported that a patient underwent harvest on (b)(6) 2026, no priming required.During the procedure, the patient developed chills and was given iv antihistamines and methyl prednisolone.Patient had tachycardia and hypotension with cold extremities, ivf bolus was started.Patient had hypothermia.Hypotension persisted, ivf ns bolus was repeated.The patient developed one fever spike and a workup showed rising crp, iv ceftriaxone was given.Iv mps was repeated.Procedure was terminated early.The patient was in fluid refractory shock and had a repeated fever spike and was started on in noradrenaline infusion.Crp uptrending occurred with raised procalcitonin.Fever work-up sent and a sterile culture was received, however, the patient continued on round the clock antihistamines.Antibiotics shifted to levofloxacin.Inj noradrenaline tapered and stopped on (b)(6) 2026.The customer declined to provide patient id/age/gender/identifier.Patient is reported as "alive" the collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3a, a.4, a.2, b.5, b.6, h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.Review of the dlog and aim images associated with this complaint did not indicate any issues throughout the procedure that could possibly affect the patient¿s condition.Review of the run shows numerous access alarms during the procedure (30 in total).Excessive pressure alarms can result in decreased collection efficiency as they cause the pumps to pause and the system to re-establish the interface.The most common source of access pressure alarms is when the inlet/return flow rate is set too high for the given patient access, or the patient access is not properly positioned.Ensuring the patient¿s access is appropriately sized, nothing is blocking the access, the inlet flow rate is not too high, and generally controlling access issues is important as this can greatly contribute to the success of a procedure.Another alarm raised was the ¿low-level reservoir sensor detected air¿ at 52 minutes into the procedure.One of the possible causes for this alarm is if the blood was foamy.Review of the procedure showed that the device performed as expected.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer reported that a patient underwent harvest on (b)(6) 2026, no priming required.During the procedure, the patient developed chills and was given iv antihistamines and methyl prednisolone.Patient had tachycardia and hypotension with cold extremities, ivf bolus was started.Patient had hypothermia.Hypotension persisted; ivf ns bolus was repeated.The patient developed one fever spike and a workup showed rising crp; iv ceftriaxone was given.Iv mps was repeated.Procedure was terminated early.The patient was in fluid refractory shock and had a repeated fever spike and was started on in noradrenaline infusion.Crp uptrending occurred with raised procalcitonin.Fever work-up sent and a sterile culture was received, however, the patient continued on round the clock antihistamines.Antibiotics shifted to levofloxacin.Inj noradrenaline tapered and stopped on (b)(6) 2026.Patient id is not available at this time.Patient is reported as "alive" the collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer reported that a patient had a reaction during a procedure.It is unknown if any medical intervention was required.The customer declined to provide procedural details, patient information, and patient outcome.The collection set is not available for return because it was discarded by the customer.